Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2011, 9:48 PM CDT for 4 counties in Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2011, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 10, 2011, 10:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 56 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
549 WUUS53 KLSX 110248 SVRLSX MOC113-139-163-219-110330- /O.NEW.KLSX.SV.W.0043.110411T0248Z-110411T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 948 PM CDT SUN APR 10 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN EAST CENTRAL MISSOURI... MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI... SOUTHERN PIKE COUNTY IN NORTHEAST MISSOURI... NORTHWESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 1030 PM CDT * AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINEOLA...OR 6 MILES SOUTH OF MONTGOMERY CITY...AND MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... TROY...ELSBERRY...BUELL...BELLFLOWER...HAWK POINT...DAVIS...MOSCOW MILLS...EOLIA...WINFIELD...HIGH HILL...TRUXTON...OLNEY...CAVE... SILEX...WHITESIDE...NEW HOPE...PAYNESVILLE...FOLEY AND ANNADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3934 9086 3894 9068 3883 9155 3897 9158 TIME...MOT...LOC 0248Z 242DEG 54KT 3893 9145 WIND...HAIL 60MPH 1.00IN $$ CVKING
2 follow-up statements
701 WWUS53 KLSX 110313 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1013 PM CDT SUN APR 10 2011 MOC139-219-110323- /O.CAN.KLSX.SV.W.0043.000000T0000Z-110411T0330Z/ WARREN MO-MONTGOMERY MO- 1013 PM CDT SUN APR 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND NORTH CENTRAL WARREN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3890 9110 3914 9119 3934 9086 3894 9068 TIME...MOT...LOC 0313Z 242DEG 54KT 3911 9102 $$ MOC113-163-110330- /O.CON.KLSX.SV.W.0043.000000T0000Z-110411T0330Z/ LINCOLN MO-PIKE MO- 1013 PM CDT SUN APR 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND EAST CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 1030 PM CDT... AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DAVIS...OR 9 MILES NORTHWEST OF TROY...MOVING NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... ELSBERRY...EOLIA...WINFIELD...WHITESIDE...NEW HOPE...PAYNESVILLE... FOLEY AND ANNADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3890 9110 3914 9119 3934 9086 3894 9068 TIME...MOT...LOC 0313Z 242DEG 54KT 3911 9102 WIND...HAIL <50MPH 1.00IN $$ GLASS
438 WWUS53 KLSX 110322 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1022 PM CDT SUN APR 10 2011 MOC113-163-110333- /O.EXP.KLSX.SV.W.0043.000000T0000Z-110411T0330Z/ LINCOLN MO-PIKE MO- 1022 PM CDT SUN APR 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND EAST CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI WILL EXPIRE AT 1030 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM. LAT...LON 3890 9110 3914 9119 3934 9086 3894 9068 TIME...MOT...LOC 0323Z 242DEG 54KT 3918 9085 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:05 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 10, 7:05 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 705 PM CDT SUN APR 10 2011 .DISCUSSION... /234 PM CDT SUN APR 10 2011/ MAIN CONCERN FOR THIS FORECAST DEALS WITH THE POTENTIAL FOR SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT. LATEST RUNS OF THE RUC/HRRR/WRF/GFS ARE PRETTY CONSISTENT IN DEVELOPING A NE-SW ORIENTED LINE OF STORMS FROM NERN OK INTO CNTRL MO AROUND 00Z. SHORTWAVE TROUGH CURRENTLY OVER THE TEXAS PANHANDLE WILL MOVE RAPIDLY NORTHEASTWARD INTO MISSOURI THIS EVENING IN THE TIGHT SOUTHWESTERLY FLOW ALOFT. THIS TROUGH WILL ACT TO ERODE THE STRONG CAP CURRENTLY OVER THE REGION BETWEEN 700-900MB. THERE IS ALREADY AND EXTENSIVE CU FIELD FROM CENTRAL OKLAHOMA INTO NORTHEASTERN MISSOURI AHEAD OF A DEEP PREFRONTAL CONVERGENCE ZONE THAT IS EXPECTED TO STRENGTHEN THROUGH THE EVENING. THE THUNDERSTORMS MAY INITIALLY BE ELEVATED BUT SHOULD EVENTUALLY BECOME SURFACE BASED AS CAP ERODES WITH MLCAPES BETWEEN 1000-1500 J/KG ALONG AND AHEAD OF THE CONVERGENCE ZONE. DEEP LAYER SHEAR BETWEEN 50-70KTS SUGGEST SUPERCELLS WILL BE LIKELY WHICH IS ALSO DEPICTED IN THE HRRR REFLECTIVITY/UPDRAFT HELICITY FIELDS. EVENTUALLY CONVECTION SHOULD BECOME LINEAR THROUGH THE EVENING GIVEN THAT SHEAR VECTORS ARE ALIGNED WITH UPPER FLOW...WITH THE LINE MOVING SLOWLY SEWD THROUGH THE LATE EVENING AND OVERNIGHT. THERE WILL BE A LARGE HAIL AND TORNADO THREAT WITH THE SUPERCELLS THIS EVENING WITH CONTINUED DAMAGING WIND THREAT OVERNIGHT. THERE WILL BE SOME POTENTIAL FOR HEAVY RAINFALL GIVEN PWATS AROUND 1.75 INCHES AND GOOD SETUP FOR TRAINING...BUT WILL ONLY MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK GIVEN HIGH FLASH FLOOD GUIDANCE NUMBERS. FRONT WILL MOVE SOUTHEAST OF THE CWA BY 12Z MONDAY...THOUGH THINK THERE WILL BE SCATTERED SHOWERS AND CLOUD COVER DURING THE DAY AS THE UPPER TROUGH MOVES ACROSS THE AREA. EXPECT DRY WEATHER MONDAY NIGHT INTO WEDNESDAY AS LARGE SCALE SUBSIDENCE SETS IN BEHIND EXITING TROUGH. THERE IS CONSIDERABLE UNCERTAINTY LATE WEEK AND NEXT WEEKEND AS THE MEDIUM RANGE MODELS ARE NOW SHOWING A CLOSED LOW DEVELOPING OVER THE CENTRAL CONUS BY FRIDAY THAT WILL SLOWLY MIGRATE INTO THE OHIO VALLEY DURING THE WEEKEND. HAVE INCREASED RAIN CHANCES THURSDAY AND FRIDAY AND DROPPED TEMPERATURES IN ANTICIPATION OF THIS. BRITT && .AVIATION... /705 PM CDT SUN APR 10 2011/ STORMS HAVE BEGUN TO FIRE IN AN AREA FROM SOUTHWESTERN MO TO NORTHEASTERN MO...JUST AHEAD OF DRY LINE. EXPECT LINE TO INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS AND SLIDE EAST ACROSS FORECAST AREA TONIGHT. IN THE MEANTIME...GUSTY SOUTH TO SOUTHWEST WINDS BEGINNING TO DIMINISH A BIT. HAVE STORMS MOVING THROUGH KUIN/KCOU THROUGH 04Z...THEN STORMS APPROACH KSUS/KSTL AFTER 02Z...WITH BEST CHANCES BETWEEN 04Z AND 07Z. SOME OF THE STORMS MAY BE SEVERE TONIGHT. MODELS CONTINUE TO SHOW SOME POST FRONTAL SHOWER ACTIVITY OVER KSUS/KSTL...SO KEPT MENTION OF SHOWERS THROUGH 10Z. AS FOR CIGS...EXPECT MVFR CIGS WITH STORMS...THEN SCATTER OUT AT KUIN AND KCOU...WHILE MVFR CIGS TO LINGER IN METRO AREA THROUGH MID MORNING ON MONDAY...BEFORE SCATTERING OUT. WITH FRONTAL PASSAGE... WILL SEE WINDS SWITCH TO THE WEST TO NORTHWEST. WINDS TO PICKUP A BIT ON MONDAY WITH GUSTS TO NEAR 25 KTS AT TIMES. SPECIFICS FOR KSTL...STORMS TO APPROACH KSTL AFTER 02Z...WITH BEST CHANCES BETWEEN 04Z AND 07Z. SOME OF THE STORMS MAY BE SEVERE TONIGHT. MODELS CONTINUE TO SHOW SOME POST FRONTAL SHOWER ACTIVITY OVER KSTL...SO KEPT MENTION OF SHOWERS THROUGH 10Z. AS FOR CIGS...EXPECT MVFR CIGS WITH STORMS...THEN LINGER OVER KSTL THROUGH MID MORNING ON MONDAY...BEFORE SCATTERING OUT. WITH FRONTAL PASSAGE... WILL SEE WINDS SWITCH TO THE WEST TO NORTHWEST. WINDS TO PICKUP A BIT ON MONDAY WITH GUSTS TO NEAR 25 KTS AT TIMES. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 10, 6:34 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT SUN APR 10 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 634 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES... LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH TONIGHT. BRITT
In the hours before
Special weather statement, Apr 10, 9:20 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 920 PM CDT SUN APR 10 2011 MOZ036-042-050-051-110300- AUDRAIN MO-CALLAWAY MO-MONTGOMERY MO-PIKE MO- 920 PM CDT SUN APR 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUDRAIN AND NORTHERN CALLAWAY COUNTIES IN CENTRAL MISSOURI...AND MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 1000 PM CDT... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FULTON...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WELLSVILLE... AUXVASSE... WILLIAMSBURG... SHAMROCK... MARTINSBURG... BUELL... NEW HARTFORD... BENTON CITY... MIDDLETOWN... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KANOFSKY
Local storm report, Apr 10, 9:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 1 SW FULTON 38.84N 91.96W
04/10/2011 E0.70 INCH CALLAWAY MO TRAINED SPOTTER
HAIL LASTED AROUND ONE MINUTE...ACCOMPANIED BY VERY
HEAVY RAIN
&&
JPLocal storm report, Apr 10, 9:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL 1 S FULTON 38.84N 91.95W
04/10/2011 E0.70 INCH CALLAWAY MO TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Apr 10, 9:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 6 NE MURRY 39.09N 92.09W
04/10/2011 M0.50 INCH AUDRAIN MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 10, 9:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 E HANNIBAL 39.71N 91.36W
04/10/2011 E1.00 INCH MARION MO TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Apr 10, 9:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 6 NW RIPLEY 40.09N 90.72W
04/10/2011 BROWN IL PUBLIC
PUBLIC REPORTED ROOF DAMAGE TO THEIR HOME...REPORT
RELAYED BY BROWN COUNTY SHERIFF DEPT. TIME ESTIMATED BY
RADAR
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 42 min |
| Apr 10, 8:41 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 34 min |
| Apr 10, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Ralls | 39 min |
| Apr 10, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 30 min |
| Apr 10, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 34 min |
| Apr 10, 10:16 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage, Warren | 44 min |
| Apr 10, 10:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Lincoln, Saint Charles, Warren | 48 min |
| Apr 10, 11:38 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.